Alert archive / Wisconsin / Gale Warnings in 2017

Gale Warning 15, NWS Green Bay, WI

November 16, 2017

NWS Green Bay, WI issued this gale warning at Nov 16, 2017, 3:27 PM CST. It took effect at Nov 17, 2017, 5:00 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2017, 3:27 PM CST (21:27 UTC)
In effect from
Nov 17, 2017, 5:00 AM CST
Expired
Nov 17, 2017, 6:00 PM CST
In force
13 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

674 
WHUS73 KGRB 162127
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CST THU NOV 16 2017

LMZ541>543-170530-
/O.UPG.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
/O.NEW.KGRB.GL.W.0015.171117T1100Z-171118T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
327 PM CST THU NOV 16 2017

...GALE WARNING IN EFFECT FROM 5 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 5 AM TO 6 PM CST FRIDAY. 

* WINDS...SOUTH WIND INCREASING TO GALES TO 35 KNOTS FRIDAY 
  MORNING. A FEW GUSTS TO 40 KNOTS POSSIBLE ON FRIDAY. 

* WAVES...3 TO 5 FT BUILDING TO 6 TO 10 FT LATE FRIDAY MORNING AND  
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-170530-
/O.UPG.KGRB.GL.A.0007.171117T1500Z-171118T0000Z/
/O.NEW.KGRB.SC.Y.0088.171117T1100Z-171118T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
327 PM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 9 PM CST FRIDAY.

* WINDS...BECOMING SOUTH AND INCREASING TO 30 KNOTS LATE TONIGHT
  INTO EARLY FRIDAY. A FEW GUSTS TO 35 KTS POSSIBLE ON FRIDAY.

* WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-170530-
/O.NEW.KGRB.SC.Y.0088.171117T1100Z-171118T0300Z/
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
327 PM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 9 PM CST FRIDAY. 

* WINDS...BECOMING SOUTH AND INCREASING TO 30 KNOTS LATE TONIGHT
  INTO EARLY FRIDAY. A FEW GUSTS TO 35 KTS POSSIBLE ON FRIDAY.

* WAVES...BUILDING TO 2 TO 4 FEET FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
5 follow-up statements
970 
WHUS73 KGRB 170316
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
916 PM CST THU NOV 16 2017

LMZ541>543-171130-
/O.CON.KGRB.GL.W.0015.171117T1100Z-171118T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
916 PM CST THU NOV 16 2017

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM CST FRIDAY...

* WINDS...SOUTH WIND INCREASING TO GALES TO 35 KNOTS FRIDAY 
  MORNING. A FEW GUSTS TO 40 KNOTS POSSIBLE ON FRIDAY. 

* WAVES...3 TO 5 FT BUILDING TO 6 TO 10 FT LATE FRIDAY MORNING 
  AND AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-171130-
/O.CON.KGRB.SC.Y.0088.171117T1100Z-171118T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
916 PM CST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 PM CST
FRIDAY...

* WINDS...BECOMING SOUTH AND INCREASING TO 30 KNOTS LATE TONIGHT 
  INTO EARLY FRIDAY. A FEW GUSTS TO 35 KTS POSSIBLE ON FRIDAY. 

* WAVES...BUILDING TO 3 TO 6 FEET FRIDAY MORNING, HIGHEST NORTH OF
  CHAMBERS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
602 
WHUS73 KGRB 170935
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CST FRI NOV 17 2017

LMZ541>543-171745-
/O.CON.KGRB.GL.W.0015.171117T1100Z-171118T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
335 AM CST FRI NOV 17 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTH WIND INCREASING TO GALES TO 35 KNOTS THIS MORNING.
  A FEW GUSTS TO 40 KNOTS POSSIBLE. 

* WAVES...3 TO 5 FT BUILDING TO 10 TO 14 FT LATE THIS MORNING AND
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-171745-
/O.CON.KGRB.SC.Y.0088.171117T1100Z-171118T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
335 AM CST FRI NOV 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...SOUTH WIND INCREASING TO 30 KNOTS. A FEW GUSTS TO 35 KTS
  POSSIBLE. 

* WAVES...BUILDING TO 3 TO 6 FEET THIS MORNING, HIGHEST NORTH OF 
  CHAMBERS ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
817 
WHUS73 KGRB 171550
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
950 AM CST FRI NOV 17 2017

LMZ541>543-180000-
/O.CON.KGRB.GL.W.0015.000000T0000Z-171118T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
950 AM CST FRI NOV 17 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTH WIND INCREASING TO GALES TO 35 KNOTS THIS 
  MORNING. A FEW GUSTS TO 40 KNOTS POSSIBLE. 

* WAVES...BUILDING TO 10 TO 14 FT LATE THIS MORNING AND 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-180000-
/O.CON.KGRB.SC.Y.0088.000000T0000Z-171118T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
950 AM CST FRI NOV 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...SOUTH WIND TO 30 KNOTS. A FEW GUSTS TO 35 KTS POSSIBLE.
 
* WAVES...3 TO 5 FEET, HIGHEST WAVES NORTH OF CHAMBERS ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
232 
WHUS73 KGRB 171816
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1216 PM CST FRI NOV 17 2017

LMZ541>543-180000-
/O.CON.KGRB.GL.W.0015.000000T0000Z-171118T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1216 PM CST FRI NOV 17 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTH GALES TO 35 KNOTS. A FEW GUSTS TO 40 KNOTS 
  POSSIBLE. 

* WAVES...10 TO 14 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-180230-
/O.CON.KGRB.SC.Y.0088.000000T0000Z-171118T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1216 PM CST FRI NOV 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...SOUTH WIND 15 TO 25 KNOTS. A FEW GUSTS TO 35 KTS 
  POSSIBLE.

* WAVES...3 TO 5 FEET, HIGHEST WAVES NORTH OF CHAMBERS ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
307 
WHUS73 KGRB 172125
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CST FRI NOV 17 2017

LMZ541>543-180530-
/O.CON.KGRB.GL.W.0015.000000T0000Z-171118T0000Z/
/O.EXB.KGRB.SC.Y.0088.171118T0000Z-171119T1500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
325 PM CST FRI NOV 17 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SUNDAY. 

* WINDS...SOUTH WIND TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS
  LATE THIS AFTERNOON, VEERING WEST 5 TO 15 KNOTS AROUND MIDNIGHT,
  THEN VEERING NORTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS AFTER
  MIDNIGHT. ON SATURDAY, NORTH WIND TO 30 KNOTS WITH A FEW GUSTS
  TO 35 KNOTS POSSIBLE.

* WAVES...6 TO 10 FEET, HIGHEST WAVES NORTH OF CHAMBERS ISLAND,
  SUBSIDING TO 3 TO 6 FEET OVERNIGHT AND CONTINUING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-180530-
/O.CON.KGRB.SC.Y.0088.000000T0000Z-171118T0300Z/
/O.NEW.KGRB.SC.Y.0089.171118T1100Z-171119T1500Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
325 PM CST FRI NOV 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 9 AM CST
SUNDAY. 

* WINDS...SOUTH WIND TO 30 KNOTS LATE THIS AFTERNOON, VEERING
  SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING, 
  VEERING WEST 5 TO 15 KNOTS AROUND MIDNIGHT, THEN VEERING NORTH 
  10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS AFTER MIDNIGHT. ON 
  SATURDAY, NORTH WIND TO 30 KNOTS WITH A FEW GUSTS TO 35 KNOTS 
  POSSIBLE, ESPECIALLY NORTH OF STURGEON BAY.

* WAVES...3 TO 5 FEET, HIGHEST WAVES NORTH OF CHAMBERS ISLAND,
  SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. ON SATURDAY, 2 TO 4
  FEET BUILDING TO 3 TO 6 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 16, 2:26 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Nov 16, 2:26 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
226 PM CST Thu Nov 16 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Friday
Issued at 222 PM CST Thu Nov 16 2017

The latest RAP analysis and satellite/radar imagery show high
pressure moving across Wisconsin early this afternoon. Low clouds
remain stubborn so far today, though partial clearing has taken
place south of route 29. Think clearing will continue to slowly
lift north for the rest of the afternoon. Meanwhile, the jet
stream is already bringing in broken cirrus into western Wisconsin
ahead of the next system. Precip chances and potential impacts
from this system are the main forecast concerns.

Tonight...The high pressure system will exit to the east over the
central Great Lakes. As this occurs, winds will shift to the
southeast, which should continue to cause the low stratus to lift
north over northern WI through the early evening hours. However,
clouds over Lake Michigan may also return west into eastern
Wisconsin. Combined with a thick blanket of cirrus arriving this
evening, will show increasing clouds across areas where skies
cleared for a time. Progged soundings indicate that ample mid-
level dry air will likely hold off precip for most locations
overnight. Some models create a band of precip over northern WI
after midnight despite this dry air, and suppose its possible
that a few snow flakes could survive the trip to reach the ground.
So left a small chance in the forecast, with a tenth or two of
accum possible. As a result, think the threat of impacts to the
roads is rather minimal.

Friday...A stronger push of deeper moisture will occur from west
to east during the morning hours. The mid-level dry wedge will
become significantly eroded as the moisture arrives, with wet
bulb temps aloft rapidly rising into the 3-5C range. This should
lead to a transition into more of a rain/drizzle scenario by mid
to late morning. There may be a brief few hour window when surface
temps are at or just below freezing with liquid precip falling,
which could result in hazardous roadways. Because of such a narrow
window and uncertainty about timing and precip type, will issue
an SPS to draw more attention to this potential hazard. As precip
moves across central and into eastern WI by late morning through
the afternoon, temps should warm into the mid 30s to low 40s.

.LONG TERM...Friday Night Through Thursday
Issued at 222 PM CST Thu Nov 16 2017

The main focus continues to be the beginning of the extended
period for potential wintry mix and high winds through Saturday.

Colder air will move into the region after midnight Friday night.
Initially, primarily drizzle and rain are expected to continue
initially overnight as drier air returns aloft and cuts off the
supply of ice crystal growth. Active weather will then transition
over to snow in the north as the cold air continues to push into
the region. Mixed precipitation is likely across central
Wisconsin in the morning while the Fox Valley keeps mostly rain
chances. Bufkit soundings suggest a brief chance to see mixed
precipitation reach the Fox Valley in the afternoon. There will be
a small chance to see some light snow across the area into the
evening, but currently favor dry air moving in more quickly in the
end of this system, thus kept pops minimal in the evening for
Saturday. The last of the snow showers will be in the far north as
some lake enhancement continues in far northern Wisconsin. Models
have backed off some on the wind speeds over land Saturday, with
gusts closer to around 25 to 30 knots likely Saturday afternoon
and evening.

Drier conditions follow all the active weather on Sunday into
Monday. Models currently suggest the next chance of precipitation
arriving Tuesday into Wednesday as we return to a more meridional
flow, although timing confidence is low at this time.

Temperatures during this time will fluctuate with the passing
systems, with highs hovering in the 30s Saturday, dropping
towards the 20s Sunday, 40s on Monday, and then returning to the
20s and lower 30s through the rest of next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1119 AM CST Thu Nov 16 2017

Low clouds remain stubborn late this morning, and delayed clearing
trend until late this afternoon, though some taf sites over
eastern WI will reach vfr before this occurs. Considerable
uncertainty in regards to the return of low clouds and
precipitation exists late tonight into Friday. As low pressure
moves across the northern Plains, winds will shift to the
southeast, and could return mvfr stratus across much of the
region. If and when this occurs is difficult to pinpoint, but a
reasonable guess would be from late evening into the overnight.

A chance of light precip looks to arrive late overnight into
Friday morning from west to east. Precip may start out as a light
snow/freezing drizzle mix, before transitioning to rain/drizzle.
Abundant mid-level dry air should keep precip very light and may
not pose a hazard. The time period of most concern is from 13-16z
Fri.
&&

.MARINE...
Issued at 222 PM CST Thu Nov 16 2017

Another low pressure system could bring additional
chances for gale force winds, first from the south on Friday ahead
of the system, then from the northwest behind the system on
Saturday and Saturday evening. Confidence is high enough to
upgrade to a gale warning for Lake Michigan, but not for Green Bay.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......Uhlmann
AVIATION.......MPC
MARINE.........MPC
Hazardous weather outlook, Nov 16, 2:34 PM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
234 PM CST Thu Nov 16 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
234 PM CST Thu Nov 16 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Hazardous travel is possible across north-central and parts of
central and far northeast Wisconsin during the very early to mid-
morning hours on Friday. A light wintry mix is expected to
overspread the region, and may result in slippery stretches on
area roads. The precipitation is expected to change to all rain
by late Friday morning. Travel may become hazardous again late Friday
night and Saturday morning, well north and west of the Fox Valley
as the rain changes back to snow and temperatures fall below
freezing.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any occurrences of freezing
drizzle or hazardous road conditions to the National Weather
Service on Friday.

LMZ521-522-541>543-172045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
234 PM CST Thu Nov 16 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is chance of south gales on Lake Michigan on Friday.
Gale force gusts from the northwest are possible on Saturday
across the coastal waters of northern Door county.

MPC/Uhlmann

In the hours before

Special weather statement, Nov 16, 2:12 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
212 PM CST Thu Nov 16 2017

WIZ005-010>013-018>021-030-170400-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-
212 PM CST Thu Nov 16 2017

...LIGHT WINTRY MIX EXPECTED LATE TONIGHT INTO FRIDAY MORNING...

As a storm system moves across the northern Plains and into the
area, there is a chance of light snow across northern Wisconsin
late tonight. However, higher chances of precipitation look to
occur between 6 and 10 am, when precipitation may be transitioning
from snow into light rain or drizzle. Because temperatures may
near or just below freezing during this time, there is a small
potential for freezing rain and drizzle. If this occurs, the
combination of light snow and freezing rain or drizzle may create
slippery stretches on area roadways, including for the morning
commute.

Motorists are urged to use caution and allow extra time to reach
your destination on Friday morning.

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:31 AM CSTGale WatchGRB12 hr
Nov 16, 8:55 AM CSTSmall Craft AdvisoryGRB3 hr
Nov 16, 3:27 PM CSTSmall Craft AdvisoryGRB69 hr

Nearby

Gale Warnings in Wisconsin, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.